MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534280
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography in the common bile duct performed on (b)(6) 2019.According to the complainant, the lesion was choledocholithiasis in bile duct.During the procedure, after removing the stone, the physician used the advanix biliary stent for drainage.While deploying the stent, the guide catheter broke.The broken inner guide catheter remained within the push catheter, enabling the delivery system to be removed in one piece.The procedure was successfully completed with another advanix biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: (b)(6).Block f10: problem code 1069 captures the reportable event of guide catheter break.Block h10: product analysis the returned advanix rx bili preload db was analyzed, and a visual evaluation noted the stent was returned unloaded from the delivery system.The pull wire was kinked/bent in several locations.The push catheter was torn adjacent the handle and the pull wire was dislodged from the delivery system, push catheter was also kinked/bent in several locations.The push catheter was cut to expose and inspect the guide catheter and it was observed the guide catheter was detached/separated from the delivery system, also it was kinked/bent in several locations.The reported event was confirmed.It is most likely that procedural or anatomical factors encountered during the procedure could have affected the device performance and its integrity.Patient anatomy and customer maneuvering during the use of the device can lead to kink/bend the push catheter, guide catheter and pull wire.Once the push catheter, guide catheter and pull wire are kinked, this condition can cause resistance due to fiction between the components at kinked areas, continued attempts to retract the pull wire/guide catheter can result in guide catheter detachment and force applied to the device to release the stent can tear the push catheter.Therefore, the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9592318
Report Number3005099803-2019-06451
Device Sequence Number458281
Product Code FGE
UDI-Device Identifier08714729787372
UDI-Public08714729787372
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2020
Device Model NumberM00534280
Device Catalogue Number3428
Device Lot Number0023092097
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2020
Initial Date Received by Manufacturer 12/20/2019
Supplement Date Received by Manufacturer02/18/2020
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date03/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight52